How to Minimize Dizziness Caused by Chemo. When you're undergoing chemo, you may at times feel faint or dizzy. Many chemo medications can cause dizziness. The dizziness may also be joined by a loss of hearing or vision, ringing in the ears, nausea or vomiting. The condition may only last a few days. It can also hang on for a few months.
Tell your doctor if you notice that you're dizzy or lose your hearing or vision. If your symptoms get worse and not better, tell him immediately.
Drink plenty of fluid every day to keep yourself from getting dehydrated. Aim for two to three liters per day. Fluids include water, fruit juice, coffee and caffeine-free soda. Carry a water bottle with you and keep it filled.
Take your time when you change positions. You want your body to adapt to the movement. This can limit dizziness.
Lie down until the dizziness passes. This may be the only way to cope with it.
Walk often, making sure to keep your movements slow. If you have severe dizziness, walk with the assistance of others.
See a doctor or physical therapist for a round of exercises that can combat the dizziness. They're called vestibular exercises. You may be dizzier at first, but it will go away over time.